Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 392, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 22, 2011, 4:12 PM CDT for Columbia County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2011, 4:12 PM CDT (21:12 UTC)
- Expired
- Sep 22, 2011, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 4:23 PM CDT | TSTM WND DMG | 2 Nw Magnolia, AR | TREES BLOCKING HWY 82 WEST OF MAGNOLIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS54 KSHV 222112
SVRSHV
ARC027-222200-
/O.NEW.KSHV.SV.W.0392.110922T2112Z-110922T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT THU SEP 22 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
* UNTIL 500 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITHLAND...OR NEAR WALDO...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VILLAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3321 9298 3317 9341 3335 9342 3336 9341
3336 9342 3337 9341 3345 9314 3345 9311
3339 9311 3338 9298
TIME...MOT...LOC 2112Z 261DEG 14KT 3329 9330
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:43 PM CDT, 29 minutes earlier.
Area forecast discussion, Sep 22, 3:43 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 343 PM CDT THU SEP 22 2011 .DISCUSSION... CONVECTION HAS NOW ORGANIZED INTO A LINE ALONG THE COLD FRONT...WHICH HAS NOT MOVED MUCH SINCE LATE MORNING. THIS FRONT EXTENDED FROM NEAR CDH...TO JUST N OF TXK...TO E OF A JXI...TO TYR...TO PSN LINE AS OF 20Z. STILL SEEING SOME ISOLATED SVR STORMS EMBEDDED ALONG THE LINE...WHERE MODERATE SFC BASED INSTABILITY HAS DEVELOPED ALONG/AHEAD OF THE FRONT. DEEP LAYER SHEAR REMAINS QUITE WEAK...BUT STEEP LOW LEVEL LAPSE RATES AND THE STRONG HEATING/RESULTANT INSTABILITY AHEAD OF THE FRONT SHOULD KEEP THIS CONVECTION GOING THROUGH EARLY EVENING...BEFORE THE INSTABILITY WANES WITH THE LOSS OF HEATING. THE TAIL END OF THE UPPER TROUGH AXIS...NOW DIGGING INTO W TX THIS AFTERNOON...WILL REMAIN WELL ENOUGH W THIS EVENING TO CONTRIBUTE TO ADDITIONAL ELEVATED SHRA AND EMBEDDED CONVECTION BEHIND THE FRONT...AS IT NUDGES SLOWLY S THROUGH THE REGION ONCE MIXING CEASES. WILL GO WITH CHANCE POPS THIS EVENING OVER MUCH OF THE REGION EXCEPT THE WRN SECTIONS OF E TX...WHERE SLIGHT CHANCE POPS SHOULD SUFFICE AS THE BETTER FORCING SHOULD BE FARTHER E. POST-FRONTAL COOL ADVECTION WILL BE WEAK ACROSS MUCH OF THE REGION OVERNIGHT...THUS HAVE TRENDED A TAD WARMER THAN GUIDANCE AS POST FRONTAL ELEVATED CLOUD COVER WILL LINGER LATE. HAVE TAPERED POPS AFTER MIDNIGHT...AS MINIMAL CONVERGENCE ALONG THE SFC AND 850MB FRONT WEAKENS FURTHER AS LOW LEVEL WINDS VEER WNW WITH THE FRONT. WILL SEE A SLIGHT COOLDOWN FRIDAY BEHIND THE FROPA...WITH THE 850MB FRONT SLOW TO SLIP S OF THE AREA UNTIL THE EVENING. GIVEN THE SHALLOW NATURE OF THE FRONT...PREFER THE WARMER NAM SOLUTION WITH THE POST- FRONTAL TEMPS...THUS HAVE TRENDED A BIT WARMER THAN GUIDANCE FRIDAY. THE BROAD UPPER LEVEL CIRCULATION ROTATING THROUGH THE MIDWEST THIS AFTERNOON IS EXPECTED TO CLOSE OFF TONIGHT OVER SRN WI/NRN IL...WITH A SECOND SHORTWAVE ROUNDING SE AROUND THE CLOSED CENTER AND ACROSS THE REGION SATURDAY. SHORT TERM PROGS ARE NOT INDICATING ANY RETURN FLOW AHEAD OF THIS DISTURBANCE...ALTHOUGH THE NAM IS GENERATING ISOLATED ELEVATED CONVECTION OVER E TX/NCNTRL LA DURING THE AFTERNOON. WILL KEEP THE FORECAST DRY FOR NOW...BUT FUTURE FORECASTS MAY NEED TO BE UPDATED TO INCLUDE POPS...SHOULD THIS VERIFY. BUT THE HEAT WILL RETURN FOR THE WEEKEND...AS A WSW LOW LEVEL FLOW RETURNS TO THE REGION BENEATH THE CLOSED LOW. SHORT TERM PROGS INDICATE THAT 850MB TEMPS WILL WARM TO 20-22C ACROSS E TX/N LA...WHICH WOULD RESULT IN SFC TEMPS WARMING TO AT LEAST THE MID 90S. WILL CONTINUE TO TREND TEMPS ABOVE MOS THROUGH THE WEEKEND/EARLY NEXT WEEK...WITH THESE WELL ABOVE NORMAL TEMPS EXPECTED TO PERSIST THROUGH AT LEAST MIDWEEK. HAVE ALSO TRIMMED BACK POPS SUNDAY NIGHT AND MONDAY AS WELL...CONFINING THEM TO THE N/NE ZONES...AS WEAK SHORTWAVE TROUGHING ROTATING SE AROUND THE CLOSED LOW CENTER SHOULD REMAIN JUST NE OF THE AREA...AND MEAN RH/S ARE PROGGED TO REMAIN BELOW 40 PERCENT. UNFORTUNATELY...A MOSTLY DRY/VERY WARM FORECAST IS EXPECTED FOR THE REMAINDER OF THE MONTH...AS SW U.S./ROCKIES UPPER RIDGE BEGINS TO SHIFT ESE INTO THE SRN PLAINS/LOWER MS VALLEY BY THURSDAY...AND LIKELY PERSIST THROUGH NEXT WEEKEND. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... FRONT WHICH HAS BEEN NEARLY STATIONARY ALL DAY...NOW APPEARS TO BE BLEEDING INTO THE REGION FROM THE NORTHWEST. AS OF 18Z...THE FRONT WAS LOCATED NEAR A CRS...LBR...LIT LINE. CONVECTION IS NOW STARTING TO DEVELOP FURTHER SOUTH INTO NE TX ALONG THE BOUNDARY FROM NEAR SULPHUR SPRINGS ONTO NEAR TYLER TEXAS. IN THE 18Z PACKAGE...PRETTY MUCH HAVE TEMPO TSRA GOING AT TYR/GGG AND TXK FOR THE REMAINDER OF THE AFTERNOON. BEYOND THE 00Z-02Z TIMEFRAME...HAVE HANDLED THE POSSIBILITY OF CONVECTION WITH VCTS THROUGH MUCH OF THE EVENING INTO THE OVERNIGHT HOURS. IT APPEARS THAT CONVECTION WILL REMAIN ELEVATED BUT CANNOT RULE OUT BRIEF REDUCTION IN VISIBILITY AND CEILINGS IF AN AIRPORT HAPPENS TO BE UNDER A THUNDERSTORM. CLOUDS SHOULD BREAK ACROSS OUR WESTERN TERMINAL LOCATIONS NEAR OR SHORTLY AFTER SUNRISE WITH OVC CONDITIONS AT OR NEAR 4KFT LIKELY HANGING ON AT THE ELD/MLU TERMINAL LOCATIONS THROUGH 18Z FRI. WINDS WILL BRIEFLY BE GUSTY BEHIND THE FRONTAL PASSAGE THIS AFTERNOON/EVENING WITH PREVAILING NORTH NORTHEAST WINDS NEAR 7-10KTS BEYOND THE FRONTAL PASSAGE. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 84 59 89 63 / 40 0 0 0 0 MLU 64 82 57 87 60 / 30 10 0 0 0 DEQ 55 83 51 85 57 / 20 0 0 0 0 TXK 61 82 58 86 61 / 40 0 0 0 0 ELD 60 81 55 85 59 / 40 10 0 0 0 TYR 61 85 61 90 65 / 20 0 0 10 10 GGG 63 85 58 90 63 / 30 0 0 10 10 LFK 65 89 60 93 65 / 30 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/13
Hazardous weather outlook, Sep 22, 12:01 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT THU SEP 22 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1201 PM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...NEAR AND JUST BEHIND A COLD FRONT THAT WILL TEMPORARILY STALL ACROSS THESE AREAS THIS AFTERNOON. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FARTHER EAST ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA...AS STRONG HEATING INTERACTS WITH THE AVAILABLE LOW LEVEL MOISTURE AND PLACE...AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE FROM THE WEST. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING WITH THE LOSS OF HEATING AND FRONTAL CONVERGENCE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Sep 22, 2:20 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT THU SEP 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 SW NEW BOSTON 33.36N 94.54W
09/22/2011 E0.75 INCH BOWIE TX PUBLIC
PENNY SIZED HAIL REPORTED BY THE PUBLIC IN SIMMS RELAYED
BY LOCAL MEDIA.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:28 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 28 min |
| Sep 22, 2:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 45 min |
| Sep 22, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 28 min |
| Sep 22, 3:44 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 20 min |
| Sep 22, 4:17 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 43 min |
| Sep 22, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Sep 22, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.